# SDR 2003FA0000908

- Difficulty date: September 10, 2003
- Submitted: September 10, 2003
- Operation: General aviation
- Aircraft: N302TS
- Make and model: Israel ASTRA SPX
- Aircraft serial: 108
- Aircraft time: 1,394 hours, 949 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Leaking
- Location: Center
- Part time: 1,394 hours, 949 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FUEL LEAKING INTO THE AIRCRAFT CABIN FROM THE AIRCRAFT CENTER TANK DUE TO IMPROPER INTERNAL AND EXTERNAL SEALING AT MANUFACTURE.  THE FUEL TANK FASTENERS APPEAR TO HAVE BEEN INSTALLED WITHOUT ADEQUATE SEALING.  RECOMMEND ACO NOTIFICATION AS THIS HAS BEEN AN HISTORICAL PROBLEM WITH THE ASTRA SPX.  CONDITIONS SUGGEST THAT THE SEALANT MATERIAL IS EFFECTIVE, HOWEVER, THERE APPEARS TO BE A PROBLEM IN THE APPLICATION OF THE SEALANT AND QUALITY CONTROL.  THE FUEL TANK SEALANT WAS REMOVED, THE AREA CLEANED, AND RESEALED.
